Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 72, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 6, 2013, 1:54 AM CDT for Yazoo County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2013, 1:54 AM CDT (06:54 UTC)
- Expired
- Jun 6, 2013, 4:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 83 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1801 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
005
WGUS54 KJAN 060654
FFWJAN
MSC163-060900-
/O.NEW.KJAN.FF.W.0072.130606T0654Z-130606T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
154 AM CDT THU JUN 6 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF YAZOO CITY...
* UNTIL 400 AM CDT
* AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN 6 MILES NORTH OF YAZOO
CITY. THE STORMS WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE
PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDEN.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A HOUR CAN CAUSE
FLOODING IN AND AROUND YAZOO CITY INCLUDING EIGHT STREET AT PRENTISS
AVENUE...CALHOUN AVENUE AT NINTH STREET...FIFTH STREET AT CLAY
AVENUE...BRIDGE STREET AT MOUND STREET AND GRAND AVENUE EXTENSION AT
THE BROADMOOR APARTMENTS ENTRANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.
&&
LAT...LON 3301 9033 3299 9028 3291 9019 3283 9029
3280 9044 3292 9048 3293 9045 3300 9045
3301 9044 3301 9036 3302 9034
$$
BYB1 follow-up statement
943
WGUS74 KJAN 060757
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
257 AM CDT THU JUN 6 2013
MSC163-060807-
/O.CAN.KJAN.FF.W.0072.000000T0000Z-130606T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAZOO MS-
257 AM CDT THU JUN 6 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL YAZOO
COUNTY...
HEAVY RAIN IN THE PREVIOUSLY WARNED AREA HAS ENDED AND TEMPORARILY
HIGH WATER LEVELS IN LOW LYING AREAS IN LOCAL CREEKS SHOULD BE
RECEDING.
LAT...LON 3301 9033 3299 9028 3291 9019 3283 9029
3280 9044 3292 9048 3293 9045 3300 9045
3301 9044 3301 9036 3302 9034
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 9:00 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 5, 9:00 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 900 PM CDT WED JUN 5 2013 .UPDATE...LARGE THUNDERSTORM COMPLEX AFFECTING MANY CENTRAL MS COUNTIES LATE THIS AFTERNOON INTO EARLY THIS EVENING IS CURRENTLY PUSHING EAST OF THE REGION. THIS COMPLEX WAS GENERALLY MORE SIGNIFICANT THAN MANY HI RESOLUTION WRF MODELS HAD ANTICIPATED...WHICH IS IMPORTANT CONSIDERING CONSENSUS OUTPUT FROM THESE MODELS FORECASTS ANOTHER LARGE CLUSTER COMING THROUGH THE HEART OF THE REGION LATER TONIGHT. BUT STORMS THIS AFTERNOON HAVE ESSENTIALLY STABILIZED THE ATMOSPHERE A GOOD DEAL OVER MUCH OF CENTRAL AND EASTERN MISSISSIPPI AND THEREFORE IT IS NOT A VERY RIPE CONVECTIVE ENVIRONMENT. RECENTLY JUST TO THE NORTHWEST AND NORTH OF THE ARKLAMISS DELTA THERE HAVE BEEN VIGOROUS THUNDERSTORMS ERUPTING NEAR THE JUXTAPOSITION OF OUTFLOW BOUNDARIES AND ACTUAL FRONTS. WESTERN IMPORT OF VERY UNSTABLE AIR OVER THE ARKLATEX IS HELPING TO FEED THESE STORMS WHILE WINDS GENERALLY TRY TO PUSH ACTIVITY TOWARD OUR REGION. BUT...AS MENTIONED...THE ATMOSPHERE FURTHER EAST IS PRESENTLY SOMEWHAT HOSTILE TO THUNDER MAINTENANCE AND THUS THIS CONVECTION HAS BEEN DWINDLING BEFORE ENTERING BACK INTO THE FORECAST AREA. MOST RECENT NAM AND HRRR MODEL OUTPUT SUGGESTS ACTIVITY FESTERING JUST WEST OF THE FORECAST AREA THROUGH THE BULK OF THE NIGHT...ALTHOUGH I CAN STILL SEE POTENTIAL FOR AT LEAST A SMALL COMPLEX HEADED WELL INTO THE REGION VERY LATE IF A THUNDERSTORM CLUSTER AGGREGATES. MAIN FORECAST UPDATES WERE TO CUT BACK POPS IN ALMOST ALL AREAS THIS EVENING AND PUT THE MAIN FOCUS OF THUNDERSTORM CHANCES EVEN MORE ON WESTERN ZONES LATE TONIGHT. AT LEAST A SLIGHT RISK OF SEVERE THUNDERSTORM WILL LINGER THROUGH THE NIGHT IN WESTERN ZONES AND THE HAZARDOUS WEATHER OUTLOOK WILL BE UPDATED TO REFLECT THIS. /BB/ && .PREV DISCUSSION... /ISSUED 446 PM CDT WED JUN 5 2013/ DISCUSSION... TONIGHT THROUGH THURSDAY NIGHT... A VERY UNSTABLE AND MOIST AIRMASS IS BEING TAPPED BY A MOISTURE CONVERGENCE AXIS SET UP ROUGHLY ALONG THE NATCHEZ TRACE PARKWAY LATE THIS AFTERNOON. THE BOUNDARY IS BEING MAINTAINED BY OUTFLOW FROM AR INTO NWRN MS IN AND AIRMASS CHARACTERIZED BY STEEP MID LEVEL LAPSE RATES AND RICH LOW-LEVEL MOISTURE YIELDING ~3000 J/KG MIXED LAYER CAPE. THIS HAS LED TO SOME STRONG TO SEVERE TSTM ACTIVITY AND LOCALIZED FLOODING AS WELL GIVEN SLOW MOVEMENT OF THE BOUNDARY. STORMS HAVE GRADUALLY ORGANIZED WITH INCREASING MID LEVEL SHEAR AND THIS IS ALLOWING A COLD POOL TO DEVELOP WHICH WILL MOVE EAST AND IGNITE ADDITIONAL THUNDERSTORM ACTIVITY AS WE GO INTO THE EVENING. THE ABUNDANT INSTABILITY AHEAD OF THE BOUNDARY AND AT LEAST SEMI- ORGANIZATION OF STORMS WILL MAINTAIN THE RISK FOR STRONG/SEVERE WIND GUSTS AND HAIL AS WE GO INTO THE EARLY EVENING. THERE IS CONSIDERABLE UNCERTAINTY REGARDING ADDITIONAL TSTM ACTIVITY LATE TONIGHT EARLY THURS MORNING...BUT SOME HIGH-RES GUIDANCE EXPLICITLY INDICATES THAT A CONVECTIVE SYSTEM COULD DEVELOP AND MOVE INTO WESTERN PORTIONS OF THE FORECAST AREA PRIOR TO MORNING IN ASSOCIATION WITH THE UPSTREAM MID LEVEL TROUGH AXIS CURRENTLY MOVING INTO THE SOUTHERN PLAINS. HAVE ACCOUNTED FOR THIS IN THE FORECAST AND CONTINUED THE RISK FOR STRONG TO SEVERE STORMS IN THE GRAPHICS HWO FOR THURSDAY INTO THURSDAY EVENING AS THE FRONT WILL SLOW DOWN OVER THE FORECAST AREA. /EC/ FRIDAY THROUGH NEXT WEDNESDAY...SCATTERED SHOWERS/TSTMS LIKELY ON FRIDAY AS A BOUNDARY MOVES THROUGH WITH A SLIGHTLY DRIER WEEKEND EXPECTED AND NEAR NORMAL TEMPERATURES. SLIGHTLY ABOVE AVERAGE TEMPS IN THE LOW 90S LOOK PROBABLE FOR NEXT WEEK WITH MODEL DIFFERENCES MAKING PRECIP CHANCES A TOUCH TRICKY. OVERALL PATTERN WILL MIGRATE FROM A MODEST S/WV TROUGH OVER THE GREAT LAKES AND EXTENDING AXIS ACROSS THE MID/LOWER MS VALLEY INTO A SUBTLE S/WV NW FLOW TROUGHING REGIME OVER THE WEEKEND TO A WEAKLY AMPLIFIED OMEGA BLOCK PATTERN AS A MODESTLY PROGGED 593DM RIDGE SETS UP OVER S-CNTRL PLAINS BY EARLY NEXT WEEK AND SHIFTS OVER THE REGION BY MID WEEK. 05/00Z GFS VS. 04/12Z EC SHOWED STRONGER MOMENTUM TO WEEKEND BOUNDARY GETTING FARTHER SOUTH NEAR I-10 CORRIDOR AND SLIDING A H7 SUB-TROPICAL RIDGE UNDER THE DEVELOPING H5 S-CNTRL PLAINS RIDGE INDICATING WARMER AND DRIER CONDITIONS FOR THE WEEKEND THROUGH MID WEEK. THE EC HAS BEEN SLOWER AND FARTHER WEST WITH THE RIDGE, LEAVING THE DOOR OPEN FOR POTENTIAL NW FLOW MCS/S WITH SEVERAL APPARENT INDICATIONS IN QPF MASS FIELDS. YET, HAVE TRENDED TOWARDS 00Z GFS GIVEN MUCH BETTER AGREEMENT IN H7 AND H5 ENSEMBLE MEAN/PERTURBATIONS OF HEIGHT FIELDS. LATEST 00Z EC COMING IN HAS SHIFTED H5 RIDGE AXIS FARTHER EAST, HELPING INCREASE CONFIDENCE IN HOTTER/DRIER FORECAST. THIS TREND WILL NEED TO BE MONITORED FOR POTENTIAL NW SURPRISES IF RIDGE IS SLOWER TO BUILD IN. SHOWERS/TSTORMS WILL BE A GOOD BET FRIDAY AHEAD OF THE WEAK BOUNDARY AS ATMOSPHERE DESTABILIZES. IT'S NOT IMPOSSIBLE THAT SOME STORMS COULD BE STRONG BUT THE BEST FORCING LOOKS TO BE EXITING EAST BEFORE BEST AFTN DESTABILIZATION OCCURS. DEEPER MOISTURE SHOULD BE PUSHED FARTHER SOUTH SO WILL ONLY CARRY SLIGHT CHANCE POPS SAT AFTN FOR FAR SOUTH AREAS AS SEA-BREEZE ACTIVITY FLARES UP UNDER PREVAILING NW FLOW. TEMPS SAT MRNG WILL MORE COMFORTABLE AS OF LATE WITH READINGS DOWN IN THE LOW 60S. MOISTURE WILL REBOUND QUICKLY SUNDAY IN RESPONSE TO STRONGER WAVE PASSING NORTH OF THE REGION WITH A HINT OF AN EMBEDDED SMALLER WAVE IN THE NW FLOW OVER THE ARKLAMISS. HAVE INCREASED POPS A TOUCH FOR W/NW AREAS IN PROXIMITY TO WAVE WHILE LEAVING INTACT POPS FOR SOUTH AREAS AS SEA-BREEZE ACTION COMMENCES AGAIN. MONDAY THROUGH WEDNESDAY WILL START TO FEEL MORE LIKE SUMMER AS HIGHS REACH INTO THE LOW 90S WITH A FEW SPOTS POSSIBLY IN THE MID 90S AS THE H7-5 RIDGE ATTEMPTS TO BUILD IN OVER THE ARKLAMISS. TEMPERED TEMPS 1-2F DOWN WITH THE POTENTIAL OF RIDGE NOT BUILDING IN AS FAST AS GFS ADVERTISED VS. EC AND INCREASED POPS BY 5% TO CARRY SOME POTENTIAL FOR NW CONVECTION DEPENDING ON WHERE THE UNCAPPED, DEEPER MOISTURE GRADIENT, AND SUBTLE S/WV TROUGHING TRAIN SETS UP ALONG A NW/SE AXIS NEARBY. /ALLEN/ && .AVIATION...PATCHY MVFR CONDITIONS DUE TO BOTH LOW VISBIES AND CEILINGS WILL BE POSSIBLE THROUGH THE NIGHT ACROSS THE AERODROME. HOWEVER...SCATTERED TO BROKEN CLOUD DECKS WELL ALOFT WILL LIKELY KEEP WIDESPREAD FLIGHT RESTRICTIONS FROM OCCURRING THROUGH THE NIGHT INTO TOMORROW MORNING. OVERNIGHT THUNDERSTORMS HAZARDS WILL BE HIGHEST ALONG AND WEST OF THE MS RIVER...WITH CHANCES OF STORMS TOMORROW RUNNING RATHER HIGH AT MOST SITES. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 87 69 87 / 30 68 58 23 MERIDIAN 67 89 69 88 / 18 60 67 39 VICKSBURG 71 88 67 87 / 45 73 47 16 HATTIESBURG 69 90 71 90 / 39 46 49 38 NATCHEZ 70 87 69 87 / 41 63 44 13 GREENVILLE 72 87 67 85 / 63 62 33 11 GREENWOOD 71 86 67 85 / 47 65 42 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/EC/ALLEN
Hazardous weather outlook, Jun 5, 9:21 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 921 PM CDT WED JUN 5 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-047-053- 059-060-070230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS- 921 PM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF WESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THERE IS A SLIGHT RISK OF STRONG TO LOCALLY SEVERE THUNDERSTORMS THROUGH THE NIGHT AS A COLD FRONT NEARS THE REGION FROM THE NORTHWEST. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. ANY STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP AGAIN THURSDAY AHEAD OF AN APPROACHING COLD FRONT. THE PRIMARY RISKS WILL BE 50 TO 60 MPH WINDS AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TOMORROW. MSZ019-025>033-035>039-042>046-048>052-054>058-061>066-072>074- 070230- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 921 PM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PORTION OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Jun 5, 11:27 PM CDT, 2 hours 27 minutes before
LAZ016-MSZ040-047-060510-
WARREN MS-ISSAQUENA MS-MADISON LA-
1127 PM CDT WED JUN 5 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1127 PM CDT WED JUN 5 2013
...STRONG THUNDERSTORM JUST NORTHWEST OF VICKSBURG...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED 8 MILES NORTHWEST OF
VICKSBURG AT 1126 PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTH CENTRAL ISSAQUENA AND NORTHERN WARREN COUNTIES...AND
EAST CENTRAL MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3253 9101 3248 9062 3235 9065 3235 9066
3235 9069 3234 9070 3230 9070 3225 9072
3235 9106
TIME...MOT...LOC 0426Z 284DEG 10KT 3242 9093
BYBSpecial weather statement, Jun 5, 11:36 PM CDT, 2 hours 18 minutes before
LAZ016-025-MSZ047-060520- WARREN MS-TENSAS LA-MADISON LA- 1136 PM CDT WED JUN 5 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1136 PM CDT WED JUN 5 2013 ...STRONG THUNDERSTORM JUST NORTH OF NEWLIGHT LOUISIANA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED 7 MILES WEST OF SOMERSET AT 1135 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN WARREN COUNTY...AND SOUTHERN MADISON AND NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3234 9106 3209 9104 3211 9144 3229 9145 TIME...MOT...LOC 0435Z 267DEG 10KT 3221 9134 BYB
Special weather statement, Jun 5, 11:58 PM CDT, 1 hour 56 minutes before
LAZ023-024-060555-
FRANKLIN LA-CATAHOULA LA-
1158 PM CDT WED JUN 5 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1158 PM CDT WED JUN 5 2013
...STRONG THUNDERSTORM SOUTHWEST OF WINNSBORO...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED 7 MILES NORTH OF ENTERPRISE
AT 1157 PM CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN CATAHOULA AND SOUTHERN FRANKLIN PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3193 9192 3195 9191 3204 9191 3208 9193
3211 9187 3209 9150 3191 9153 3191 9155
3187 9158 3186 9157 3183 9157 3192 9196
3193 9197
TIME...MOT...LOC 0457Z 280DEG 11KT 3201 9190
BYBLocal storm report, Jun 6, 12:01 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1201 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND GST MERIDIAN 32.38N 88.71W
06/05/2013 M54 MPH LAUDERDALE MS ASOS
PEAK NORTHWEST WIND MEASURED BY IFWS AT MERIDIAN KEY
FIELD
&&
BRYANTSpecial weather statement, Jun 6, 12:51 AM CDT, 1 hour 3 minutes before
LAZ016-MSZ047-053-060635-
WARREN MS-CLAIBORNE MS-MADISON LA-
1251 AM CDT THU JUN 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1251 AM CDT THU JUN 6 2013
...ANOTHER STRONG THUNDERSTORM JUST WEST OF VICKSBURG...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED 5 MILES NORTHWEST OF LE TOURNEAU AT 1250 AM CDT...MOVING
EAST AT 10 MPH.
TORRENTIAL RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE EXPECTED WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME NORTHEASTERN CLAIBORNE AND CENTRAL WARREN
COUNTIES...AND SOUTHEASTERN MADISON PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3238 9069 3230 9070 3228 9072 3222 9073
3214 9072 3214 9077 3217 9110 3235 9110
TIME...MOT...LOC 0550Z 270DEG 10KT 3226 9100
BYBSpecial weather statement, Jun 6, 1:04 AM CDT, 50 minutes before
LAZ023-025-060650-
TENSAS LA-FRANKLIN LA-
104 AM CDT THU JUN 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
104 AM CDT THU JUN 6 2013
...STRONG THUNDERSTORM JUST EAST OF WINNSBORO...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 10 MILES WEST OF NEWLIGHT AT 103 AM
CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE EXPECTED WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL FRANKLIN AND NORTH CENTRAL TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3222 9154 3221 9155 3220 9132 3221 9131
3222 9129 3203 9126 3201 9168 3218 9171
TIME...MOT...LOC 0603Z 261DEG 11KT 3211 9159
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| Jun 5, 7:47 PM CDT | Special Weather Statement | JAN | Forrest | 43 min |
| Jun 5, 8:18 PM CDT | Special Weather Statement | JAN | Forrest | 32 min |
| Jun 5, 11:27 PM CDT | Special Weather Statement | JAN | Warren | 43 min |
| Jun 5, 11:37 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 53 min |
| Jun 5, 11:41 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 49 min |
| Jun 6, 12:51 AM CDT | Special Weather Statement | JAN | Warren | 44 min |
| Jun 6, 4:55 AM CDT | Special Weather Statement | JAN | Issaquena | 45 min |
| Jun 6, 12:19 PM CDT | Special Weather Statement | JAN | Copiah | 46 min |
| Jun 6, 12:27 PM CDT | Special Weather Statement | JAN | Simpson | 43 min |
| Jun 6, 12:55 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey, Warren | 60 min |
| Jun 6, 1:02 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Jun 6, 1:04 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 26 min |
| Jun 6, 1:14 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 61 min |
| Jun 6, 1:20 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 25 min |
| Jun 6, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 48 min |
| Jun 6, 1:38 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Jun 6, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 49 min |
| Jun 6, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Jun 6, 1:49 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 56 min |
| Jun 6, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 38 min |
| Jun 6, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 49 min |
| Jun 6, 2:15 PM CDT | Special Weather Statement | JAN | Humphreys, Madison, Sharkey, Yazoo | 60 min |
| Jun 6, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 33 min |
| Jun 6, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 47 min |
| Jun 6, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Yazoo | 44 min |
| Jun 6, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 25 min |
| Jun 6, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 42 min |
| Jun 6, 3:10 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| Jun 6, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 43 min |
| Jun 6, 3:19 PM CDT | Flash Flood Warning | JAN | Rankin | 116 min |
| Jun 6, 3:21 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 114 min |
| Jun 6, 3:28 PM CDT | Special Weather Statement | JAN | Carroll, Leflore | 62 min |
| Jun 6, 3:48 PM CDT | Special Weather Statement | JAN | Lauderdale, Neshoba, Newton | 62 min |
| Jun 6, 3:50 PM CDT | Special Weather Statement | JAN | Noxubee | 30 min |
| Jun 6, 4:05 PM CDT | Special Weather Statement | JAN | Attala, Leake, Montgomery | 60 min |
| Jun 6, 4:08 PM CDT | Special Weather Statement | JAN | Noxubee | 32 min |
| Jun 6, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 47 min |
| Jun 6, 4:52 PM CDT | Special Weather Statement | JAN | Winston | 33 min |
| Jun 6, 5:06 PM CDT | Flash Flood Warning | JAN | Winston | 114 min |
| Jun 6, 5:18 PM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba | 117 min |
| Jun 6, 5:51 PM CDT | Flash Flood Warning | JAN | Lowndes | 114 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.